Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 15, 2011, 7:14 PM CDT for Davidson County, Robertson County, Sumner County, Tennessee. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 7:14 PM CDT (00:14 UTC)
- Expired
- Apr 15, 2011, 7:30 PM CDT
- In force
- 16 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS54 KOHX 160014
SVROHX
TNC037-147-165-160045-
/O.NEW.KOHX.SV.W.0076.110416T0014Z-110416T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
714 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...
EASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 745 PM CDT
* AT 712 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR
NASHVILLE...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOODLETTSVILLE...
RIDGETOP...
WHITE HOUSE...
CROSS PLAINS...
PORTLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.
&&
LAT...LON 3665 8657 3666 8655 3663 8647 3611 8678
3618 8699 3619 8698 3666 8675 3666 8659
TIME...MOT...LOC 0014Z 204DEG 45KT 3623 8684
$$
FORECASTER: ROSE1 follow-up statement
261
WWUS54 KOHX 160030
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
730 PM CDT FRI APR 15 2011
TNC037-147-165-160040-
/O.CAN.KOHX.SV.W.0076.000000T0000Z-110416T0045Z/
DAVIDSON TN-ROBERTSON TN-SUMNER TN-
730 PM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SUMNER...EASTERN
ROBERTSON AND CENTRAL DAVIDSON COUNTIES IS CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3665 8657 3666 8655 3663 8647 3611 8678
3618 8699 3619 8698 3666 8675 3666 8659
TIME...MOT...LOC 0030Z 204DEG 45KT 3641 8674
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:05 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 15, 7:05 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 705 PM CDT FRI APR 15 2011 .MESOSCALE UPDATE... SO FAR...THE EXTENT OF ANY DAMAGE WITH THIS LATE AFTERNOON ROUND OF TSTMS IS IN THE FORM OF HAIL ACROSS WESTERN TN. LAPSE ANALYSIS SHOWING AN AREA OF GOOD INSTABILITY AND 700 MB THETA E RIDGING ACROSS THE AFOREMENTIONED WESTERN TN AREA. UPPER LEVEL LOW CAN BE DEPICTED NICELY ON SAT IMAGERY AND IS CURRENTLY SPINNING OVER SOUTHERN MO. SHOULD THEREFORE CONTINUE TO SEE FREEZING LEVELS DROP THEREBY REINFORCING THE HAIL THREAT THROUGH THE REMAINDER OF THE EVENING. TORNADO WATCH WILL CONTINUE HOWEVER AS THE MAIN BOUNDARY IS STILL EXPECTED TO PUSH ACROSS THE AREA BETWEEN 9 PM AND MIDNIGHT. && .PREV DISCUSSION... /ISSUED 615 PM CDT FRI APR 15 2011/ PREV DISCUSSION... /ISSUED 403 PM CDT FRI APR 15 2011/ UPDATE... WIND ADVISORY EXTENDED TO MIDNIGHT CDT TONIGHT. PREV DISCUSSION... /ISSUED 355 PM CDT FRI APR 15 2011/ SHORT TERM (THRU SUN)... STRONG H5 CLOSED LOW OVR MO WL DRIFT EAST THIS EVENING WITH A VERY UNSTABLE AIRMASS ACR WEST TN. EXPECT A LINE OR BROKEN LINE OF STORMS TO DEVELOP ALONG/AHEAD OF COLD FRONT AND MOVE INTO THE TN RVR AREA OF W MID TN BTW 5 AND 7 PM. AN AREA OF ONGOING SEVERE SOUTH IN ALABAMA WITH CONFIRMED TORNADOES IN BMX AREA WL BE WATCHED CLOSELY AS CELLS HEAD NORTHEAST. APPEARS RAIN COOLED AIR LIMITING CELL DEVELOPMENT IN CURRENT WATCH 143 (SOUTHWEST MID TN). AS LINE OF STORMS DEVELOPS ALONG FRONT IN WEST TN...FAVORABLE SHEAR AND VEERING WL SUPPORT ISOLATED SEVERE STORMS AND ISOLATED TORNADOES. DRIER AIR LOOKS TO KEEP STORMS DISCRETE AND NOT WIDESPREAD ACROSS THE REGION THIS EVENING. MUCH COOLER AIR SPREADS EAST BEHIND THE FRONT AFTER MIDNIGHT. LINGERING MOISTURE WILL KEEP SHOWERS IN THE EAST WITH COLDER AIR ALOFT AND SCATTERED SHOWERS SAT...MAINLY IN THE NORTH AND PLATEAU. A COUPLE OF COOL NIGHTS IN STORE WITH DAYTIME TEMPS WARMING BACK INTO THE LWR 70S SUN. LONG TERM (MON-FRI)... H5 TROF AND LOW PRESSURE COMBINE FOR CHC RW/TRW EARLY NEXT WEEK. THE BEST CHANCE OF PCPN REMAINS WED WITH COLD FRONT. CHC OF RAIN LINGERS WITH WARM FRONT IN THE AREA THU-FRI. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 21
Hazardous weather outlook, Apr 15, 4:50 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT FRI APR 15 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-161100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 450 PM CDT FRI APR 15 2011 ...TORNADO WATCH IN EFFECT UNTIL 9 PM CDT TONIGHT FOR WESTERN MIDDLE TENNESSEE... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT FOR LOCATIONS GENERALLY ALONG AND WEST OF A CLARKSVILLE TO LAWRENCEBURG LINE...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT TONIGHT. SEVERE THUNDERSTORMS THAT DEVELOP GENERALLY WITHIN THIS AREA WILL HAVE THE POTENTIAL OF DEVELOPING TORNADOES WITH LITTLE OR NO ADVANCED WARNING. FOR OTHER LOCATIONS ACROSS MIDDLE TENNESSEE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THESE STORMS MAY PRODUCE DAMAGING WINDS AND BRIEF HEAVY RAINFALL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. ISOLATED TORNADOES FORMING ACROSS THESE LOCATIONS COULD ALSO OCCUR. NON THUNDERSTORM STRONG SURFACE WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE THROUGH MIDNIGHT ACROSS ALL OF MIDDLE TENNESSEE. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Apr 15, 2:36 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM NON-TSTM WND DMG NASHVILLE 36.17N 86.78W
04/15/2011 DAVIDSON TN EMERGENCY MNGR
WINDOWS IN HIGH RISE APARTMENTS BROKEN ALONG A TWO BLOCK
STRETCH DOWNTOWN
&&
04Special weather statement, Apr 15, 2:43 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 243 PM CDT FRI APR 15 2011 TNZ058-093-152015- LEWIS-WAYNE- 243 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND WAYNE COUNTIES... AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF WAYNESBORO...MOVING NORTHEAST AT 50 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 31
Local storm report, Apr 15, 3:04 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM NON-TSTM WND DMG LEBANON 36.21N 86.32W
04/15/2011 WILSON TN TRAINED SPOTTER
TREE BLOWN DOWN IN LEBANON.
&&
21Local storm report, Apr 15, 3:21 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG GALLATIN 36.38N 86.45W
04/15/2011 SUMNER TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE DOWNED ACROSS THE
COUNTY...WITH A COUPLE OF TREES DOWNED ON TOP OF HOUSES.
&&
31Local storm report, Apr 15, 3:24 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 1 SE CROSS PLAINS 36.53N 86.67W
04/15/2011 ROBERTSON TN TRAINED SPOTTER
TRAINED SPOTTER RPTS TREES UPROOTED AND PATIO FURNITURE
BLOWN ACROSS ROADS.
0100 PM NON-TSTM WND DMG GALLATIN 36.38N 86.45W
04/15/2011 SUMNER TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE DOWNED ACROSS THE
COUNTY...WITH A COUPLE OF TREES DOWNED ON TOP OF HOUSES.
0130 PM NON-TSTM WND DMG MURFREESBORO 35.85N 86.39W
04/15/2011 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTS NUMEROUS LARGE TREE LIMBS HAVE BEEN BLOWN
DOWN IN THE MURFREESBORO AREA. SPOTTER ESTIMATES WIND
GUSTS OF BETWEEN 50 AND 55 MPH.
0130 PM NON-TSTM WND DMG NASHVILLE 36.17N 86.78W
04/15/2011 DAVIDSON TN EMERGENCY MNGR
WINDOWS IN HIGH RISE APARTMENTS BROKEN ALONG A TWO BLOCK
STRETCH DOWNTOWN
0130 PM NON-TSTM WND DMG NASHVILLE 36.17N 86.78W
04/15/2011 DAVIDSON TN EMERGENCY MNGR
EMA REPORTS ABOUT 20 TREES BLOWN DOWN ACROSS DAVIDSON
COUNTY.
0142 PM NON-TSTM WND GST MURFREESBORO 35.85N 86.39W
04/15/2011 U0.00 MPH RUTHERFORD TN TRAINED SPOTTER
TREE BLOWN DOWN ON A HOUSE AT EWING BLVD AND A TREE BLOWN
DOWN ON A CAR ALONG NORTH WALNUT ST.
0250 PM NON-TSTM WND DMG LEBANON 36.21N 86.32W
04/15/2011 WILSON TN TRAINED SPOTTER
TREE BLOWN DOWN IN LEBANON.
&&
31Local storm report, Apr 15, 5:17 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG PORTLAND 36.59N 86.52W
04/15/2011 SUMNER TN TRAINED SPOTTER
TREE BLOWN DOWN AT CORNER OF SOUTH RUSSEL AND EAST
LONGVIEW.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:39 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 36 min |
| Apr 15, 7:41 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 34 min |
| Apr 15, 8:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 37 min |
| Apr 15, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Apr 15, 8:37 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 38 min |
| Apr 15, 8:44 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 15 min |
| Apr 15, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 22 min |
| Apr 15, 9:32 PM CDT | River Flood Warning | OHX | Bedford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.